Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 23, 2015, 4:21 PM EDT for Broward County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2015, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 23, 2015, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 80 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
386
WWUS82 KMFL 232021
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
421 PM EDT THU APR 23 2015
FLZ066-070-071-232100-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-HENDRY FL-
421 PM EDT THU APR 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN
BROWARD...SOUTHWESTERN PALM BEACH...EAST CENTRAL COLLIER AND
SOUTHEASTERN HENDRY COUNTIES UNTIL 500 PM EDT...
* AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BIG CYPRESS SEMINOLE RESERVATION...OR 27 MILES SOUTH OF
MONTURA...MOVING SOUTHEAST AT 25 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MICCOSUKEE INDIAN
RESERVATION...MICCOSUKEE SERVICE PLAZA...BIG CYPRESS SEMINOLE
RESERVATION...MILE MARKER 60 ON ALLIGATOR ALLEY...BIG CYPRESS
NATIONAL PRESERVE AND WEST BROWARD REC. AREA ON ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2595 8097 2629 8108 2641 8088 2633 8088
2633 8078 2612 8057
TIME...MOT...LOC 2021Z 326DEG 22KT 2628 8096
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 23, 2:56 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 23, 2:56 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 256 PM EDT THU APR 23 2015 .SHORT TERM (TONIGHT-SATURDAY NIGHT)... MAY TYPE WEATHER CONTINUES WITH WARM AND MUGGY CONDITIONS AT LEAST THROUGH THE SHORT TERM PERIOD AS SOUTH FLORIDA REMAINS IN THE WARM SECTOR SOUTH OF A STATIONARY FRONTAL BOUNDARY ACROSS CENTRAL FLORIDA. FOR THIS AFTERNOON, THIS BOUNDARY WILL BE A FOCUS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH A FEW POSSIBLE STRONG EXTENDING THE SOUTH FLORIDA AIRMASS WHERE LOWER TO MID 70S DEW POINTS CURRENTLY EXIST. THE ATMOSPHERIC PROFILE FROM THE 12Z MFL SOUNDING SHOWS A DEEP LAYER MOISTURE FIELD ALONG WITH MARGINAL MID LEVEL LAPSE RATES AND THIS WILL PREVENT A WIDESPREAD OUTBREAK OF SEVERE THUNDERSTORMS BUT A FEW COULD BECOME SEVERE. RADAR SIGNATURES HAVE ALREADY INDICATED POSSIBLE SMALL HAIL AND GUSTY WINDS OF OVER 45 MPH. THIS ACTIVITY IS ALSO IN RESPONSE TO A WEAK MID LEVEL DISTURBANCE MOVING ACROSS SOUTH FLORIDA IN A NEAR ZONAL FLOW PATTERN. ANOTHER TROUGH WILL MOVE ACROSS THE SOUTHEAST STATES ON SATURDAY WITH A CONTINUATION OF THE WESTERLY FLOW ALOFT. HOWEVER, FORECAST SOUNDINGS SHOW THE MOST AVAILABLE DEEP LAYER MOISTURE TO BE TODAY WITH PWAT DROPPING AROUND ONE-HALF INCH OR SO BY SATURDAY. SO TODAY LOOKS TO BE THE MOST ACTIVE WITH MOST ACTION ON FRIDAY AND SATURDAY TO BE OVER THE INTERIOR AS THE SURFACE FLOW BECOMES VERY WEAK WITH HIGH PRESSURE SHIFTING TO SOUTH FLORIDA. THIS WILL ALLOW FOR SEA BREEZES TO DEVELOP ON BOTH COASTS WITH THIS BEING THE FOCUS FOR AND SHOWER AND THUNDERSTORM DEVELOPMENT. .LONG TERM (SUNDAY-THURSDAY)... ON SUNDAY, THE RIDGE WILL SHIFT TO THE SOUTH AS STRONG LOW PRESSURE MOVES INTO THE ATLANTIC EAST OF THE CAROLINAS COAST. THIS WILL PLACE SOUTH FLORIDA IN DEEP WESTERLY FLOW WITH THE EAST COAST HEATING UP INTO THE LOWER 90S. THE AIRMASS WILL BEGIN TO MOISTEN UP AGAIN NEXT WEEK AS STRONG LOW PRESSURE DEVELOPS OVER TEXAS AND MOVES EAST INTO THE MIDDLE OF NEXT WEEK. THE LOW PRESSURE WILL MOVE ALONG THE MISSISSIPPI/GULF COAST ON TUESDAY AND INTO NORTH FLORIDA/ALABAMA GULF COAST ON WEDNESDAY AS A STRONG MID LEVEL TROUGH ALSO MOVES INTO THAT SAME GENERAL AREA. DEPENDING ON THE EXACT LOCATION AND TIMING OF THIS FEATURE, THERE COULD BE ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE THUNDERSTORMS TOWARDS THE MIDDLE OF NEXT WEEK. THE GFS IS MUCH MORE AGGRESSIVE WITH BOTH THE SURFACE LOW AND THE TROUGH ALOFT BUT THE ECMWF SHOWS A SIMILAR PATTERN WITH TIMING FOR THE MIDDLE OF THE WEEK ALSO. DUE TO THE GFS DEPICTING A STRONGER AND DEEPER MID LEVEL TROUGH, IT ALSO HAS A STRONGER PUSH OF A LATE SEASON COOL FRONT ACROSS SOUTH FLORIDA LATE NEXT WEEK. WE SHALL SEE! && .MARINE... WEAK SOUTHEAST WIND FLOW IS EXPECTED TO CONTINUE THROUGH SATURDAY WITH THE WIND VEERING TO A SOUTHWEST DIRECTION ON SUNDAY WITH SPEEDS OF LESS THAN 15 KNOTS. THIS WILL KEEP SEAS IN BOTH THE GULF AND ATLANTIC WATERS OF 4 FEET OR LESS. THESE CONDITIONS WILL PERSIST INTO THE EARLY PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 70 87 74 87 / 20 40 10 20 FORT LAUDERDALE 74 87 76 87 / 20 40 20 20 MIAMI 74 90 75 89 / 20 50 20 20 NAPLES 73 88 73 88 / 10 20 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...30/KOB LONG TERM....30/KOB
Hazardous weather outlook, Apr 23, 3:00 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 300 PM EDT THU APR 23 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240700- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 300 PM EDT THU APR 23 2015 ...FEW SEVERE THUNDERSTORMS POSSIBLE INTERIOR-EAST COAST THIS AFTERNOON... ...HEAVY RAIN AND LOCALIZED FLOODING POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: A FEW STORMS THIS AFTERNOON COULD BECOME SEVERE. THE PRIMARY THREATS WILL BE FREQUENT LIGHTNING...GUSTY WINDS...HAIL...AND HEAVY RAINFALL WITH THE POSSIBILITY OF LOCALIZED FLOODING. TORNADOES: AN ISOLATED TORNADO CANNOT BE RULED OUT FROM THE LAKE OKEECHOBEE REGION TO THE EAST COAST METROPOLITAN AREAS. WATERSPOUTS: WATERSPOUTS ARE POSSIBLE ACROSS THE ATLANTIC WATERS, BISCAYNE BAY, AND LAKE OKEECHOBEE. WIND: ISOLATED STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH. HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZED HAIL ACROSS THE EAST COAST METRO AREAS. FLOODING: HEAVY RAINFALL FROM THUNDERSTORMS COULD LEAD TO PONDING OF WATER ALONG ROADWAYS AND IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL PREVAIL THROUGH FRIDAY BEFORE DRIER CONDITIONS RETURN THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Apr 23, 3:22 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
322 PM EDT THU APR 23 2015
FLZ067-068-072-168-172-232015-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
INLAND PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-
322 PM EDT THU APR 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL...45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR NORTHEASTERN BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 415 PM EDT...
* AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD 8 MILES SOUTH
OF LION COUNTRY SAFARI PARK...OR 10 MILES SOUTHWEST OF
WELLINGTON...MOVING SOUTHEAST AT 35 MPH.
* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45
TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A
COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE
WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
POMPANO BEACH...BOCA RATON...DEERFIELD BEACH...BOYNTON BEACH...
DELRAY BEACH...WELLINGTON...LAKE WORTH...LIGHTHOUSE POINT...OCEAN
RIDGE...GREENACRES...ROYAL PALM BEACH...LANTANA...ATLANTIS...
HILLSBORO BEACH...VILLAGE OF GOLF...BOCA DEL MAR...LOXAHATCHEE
NWR...HAMPTONS AT BOCA RATON...KINGS POINT AND MISSION BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2656 8004 2657 8005 2653 8005 2655 8004
2643 8006 2643 8007 2628 8008 2653 8059
2678 8039 2659 8005 2658 8005 2658 8004
TIME...MOT...LOC 1922Z 299DEG 31KT 2660 8041
AKSpecial weather statement, Apr 23, 3:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT THU APR 23 2015
FLZ063-066-067-070-232015-
INLAND COLLIER COUNTY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
HENDRY FL-
327 PM EDT THU APR 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
NORTHWESTERN BROWARD...SOUTHWESTERN PALM BEACH...NORTHEASTERN
COLLIER...SOUTH CENTRAL GLADES AND HENDRY COUNTIES UNTIL 415 PM
EDT...
* AT 326 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF MOORE HAVEN...MOVING SOUTHEAST AT 35 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
CLEWISTON...SOUTH BAY...LABELLE...MOORE HAVEN...LAKE HARBOR...
MONTURA...ROTENBERGER WILDLIFE REFUGE...DEVILS GARDEN...ORTONA...
PORT LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...HOLEY LAND
WILDLIFE REFUGE...OKEELANTA...HARLEM AND LAKE HICPOCHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2685 8110 2682 8106 2681 8095 2681 8097
2680 8096 2677 8094 2673 8085 2670 8082
2670 8078 2653 8054 2633 8078 2633 8088
2625 8088 2621 8093 2679 8147 2690 8112
TIME...MOT...LOC 1926Z 310DEG 43KT 2675 8115
AKSpecial weather statement, Apr 23, 3:29 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
329 PM EDT THU APR 23 2015
FLZ072-172-232015-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
329 PM EDT THU APR 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL...45 TO 55 MPH WINDS AND THE DEVELOPMENT OF
FUNNEL CLOUDS FOR NORTHEASTERN BROWARD COUNTY UNTIL 415 PM EDT...
* AT 328 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL
CLOUD OVER MARGATE...MOVING SOUTHEAST AT 15 MPH.
* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45
TO 55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
FORT LAUDERDALE...CORAL SPRINGS...POMPANO BEACH...
TAMARAC...MARGATE...LAUDERDALE-BY-THE-SEA...COCONUT CREEK...OAKLAND
PARK...NORTH LAUDERDALE...LAUDERDALE LAKES...WILTON MANORS...SEA
RANCH LAKES...LAZY LAKE...BROADVIEW-POMPANO PARK...DOWNTOWN FORT
LAUDERDALE...TWIN LAKES...VILLAGE PARK...PORT EVERGLADES AND PALM
AIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2611 8010 2610 8010 2611 8012 2610 8011
2606 8011 2624 8025 2628 8020 2624 8009
TIME...MOT...LOC 1928Z 310DEG 14KT 2624 8021
BAXTERLocal storm report, Apr 23, 3:41 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT THU APR 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TORNADO 4 NNW BELLE GLADE 26.74N 80.70W
04/23/2015 PALM BEACH FL PUBLIC
MULTIPLE REPORTS OF WATERSPOUT COMING ONSHORE NW OF
BELLE GLADE. ESTIMATED STRENGTH EF-0. NO DAMAGE
REPORTED. DURATION OF APPROXIMATELY 3 MINUTES. TIMES
ESTIMATED VIA RADAR.
&&
EVENT NUMBER MFL1500033
ROSSSpecial weather statement, Apr 23, 4:20 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
420 PM EDT THU APR 23 2015
FLZ072>074-172-173-232100-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
420 PM EDT THU APR 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL...45 TO 55 MPH WINDS AND THE DEVELOPMENT OF
FUNNEL CLOUDS FOR SOUTHEASTERN BROWARD AND NORTHEASTERN MIAMI-DADE
COUNTIES UNTIL 500 PM EDT...
* AT 420 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL
CLOUD OVER PEMBROKE PINES...MOVING SOUTHEAST AT 15 MPH.
* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45
TO 55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
HIALEAH...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE...MIAMI
GARDENS...HALLANDALE...NORTH MIAMI BEACH...AVENTURA...MIAMI
LAKES...COOPER CITY...HIALEAH GARDENS...OPA-LOCKA...WEST PARK...
PALM SPRINGS NORTH...ROYAL PALM RANCHES...PINES BLVD AND UNIVERSITY
DRIVE...SUN LIFE STADIUM...SOUTHWEST RANCHES AND SUNSHINE ACRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2596 8012 2596 8013 2585 8032 2602 8040
2609 8029 2599 8013
TIME...MOT...LOC 2020Z 322DEG 11KT 2601 8033
BAXTERSpecial weather statement, Apr 23, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
421 PM EDT THU APR 23 2015
FLZ066-070-071-232100-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-HENDRY FL-
421 PM EDT THU APR 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN
BROWARD...SOUTHWESTERN PALM BEACH...EAST CENTRAL COLLIER AND
SOUTHEASTERN HENDRY COUNTIES UNTIL 500 PM EDT...
* AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BIG CYPRESS SEMINOLE RESERVATION...OR 27 MILES SOUTH OF
MONTURA...MOVING SOUTHEAST AT 25 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MICCOSUKEE INDIAN
RESERVATION...MICCOSUKEE SERVICE PLAZA...BIG CYPRESS SEMINOLE
RESERVATION...MILE MARKER 60 ON ALLIGATOR ALLEY...BIG CYPRESS
NATIONAL PRESERVE AND WEST BROWARD REC. AREA ON ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2595 8097 2629 8108 2641 8088 2633 8088
2633 8078 2612 8057
TIME...MOT...LOC 2021Z 326DEG 22KT 2628 8096
AKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:14 AM EDT | Special Weather Statement | MFL | Monroe | 61 min |
| Apr 23, 9:39 AM EDT | Special Marine Warning | MFL | 66 min | |
| Apr 23, 10:06 AM EDT | Special Weather Statement | MFL | Monroe | 39 min |
| Apr 23, 10:07 AM EDT | Special Weather Statement | MFL | Monroe | 38 min |
| Apr 23, 1:25 PM EDT | Special Weather Statement | MFL | Glades | 50 min |
| Apr 23, 1:29 PM EDT | Special Marine Warning | MFL | 91 min | |
| Apr 23, 2:20 PM EDT | Special Marine Warning | MFL | 55 min | |
| Apr 23, 2:22 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Apr 23, 2:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Apr 23, 2:48 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Apr 23, 2:56 PM EDT | Special Marine Warning | MFL | 64 min | |
| Apr 23, 3:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 23, 3:22 PM EDT | Special Weather Statement | MFL | Palm Beach | 53 min |
| Apr 23, 3:25 PM EDT | Special Marine Warning | MFL | 35 min | |
| Apr 23, 3:27 PM EDT | Special Weather Statement | MFL | Hendry | 48 min |
| Apr 23, 3:28 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 23, 3:29 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Apr 23, 3:48 PM EDT | Special Marine Warning | MFL | 27 min | |
| Apr 23, 3:53 PM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 23, 4:11 PM EDT | Special Marine Warning | MFL | 94 min | |
| Apr 23, 4:20 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Apr 23, 4:36 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Apr 23, 4:53 PM EDT | Special Marine Warning | MFL | 37 min | |
| Apr 23, 5:05 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Apr 23, 5:26 PM EDT | Special Marine Warning | MFL | 64 min | |
| Apr 23, 6:12 PM EDT | Special Marine Warning | MFL | 33 min | |
| Apr 23, 6:43 PM EDT | Special Marine Warning | MFL | 62 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.